MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Model Number 75002165
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, two (2) cs/csl/geradschaft-plus extract.Screw m6 broke.It is unknown whether the event happened during internal or external use to patient and if there was a delay as consequence of this allegation; therefore, it is unknown the patient current health status.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a thr surgery, two (2) cs/csl/geradschaft-plus extract.Screw m6 broke.It is unknown whether the event happened during internal or external use to patient and if there was a delay as consequence of this allegation; therefore, it is unknown the patient current health status.The device intended for use in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted, and the reported failure mode could not independently be confirmed.The batch number of this device was not communicated and a review of the batch record could not be conducted.A complaint history review was performed, the complaint is in line with the current risk management file.Review of past corrective actions was performed.No further escalation is required.Based on available information, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.No probable cause can be determined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be receive.
 
Event or Problem Description
It was reported that, during a thr surgery, the threads of one (1) cs/csl/geradschaft-plus extract.Screw m6 broke off.It is unknown whether the event happened during internal or external use to patient and if there was a delay as consequence of this allegation; therefore, it is unknown the patient current health status.
 
Additional Manufacturer Narrative
Additional information: d4, h4 h3, h6: it was reported that, during a thr surgery, one cs/csl/geradschaft-plus extract.Screw m6 broke.It is unknown whether the event happened during internal or external use to patient and if there was a delay as consequence of this allegation; therefore, it is unknown the patient current health status.Upon visual inspection, it can be confirmed that the thread of the device is broken off.Further signs of use are visible.The production documentation of the returned device was reviewed, however there were no deviations found.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Four additional complaints were reported for the batch in scope.The failure mode and the severity are covered through smith and nephew¿s risk management files.The root cause is attributed to a design issue.A new design of the device has been released in order to reduce the reoccurrence of this issue.This version of the device will be monitored for similar issues.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product.No further escalation is required.Please note that according to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.To date, based on the available information, the need for further actions is not indicated.Smith and nephew will monitor the devices for further similar issues.The returned device will be discarded.B5.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12820149
Report Number9613369-2021-00406
Device Sequence Number12154681
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public07611996056563
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75002165
Device Catalogue Number75002165
Device Lot NumberA51344
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer12/23/2021
06/07/2022
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date12/24/2021
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown